A characterization of clique graphs

Fred S. Roberts, Joel H. Spencer

Research output: Contribution to journalArticle

Abstract

In a recent paper [3], Hamelink obtains an interesting sufficient condition for a graph to be a clique graph. In this paper, we give related conditions which are necessary as well as sufficient. As an application of our result we show that Hamelink's condition is also necessary in certain special cases and that here it can be greatly simplified. As another application, we derive certain theorems useful in practice in reducing the question of whether a given graph is a clique graph to whether certain smaller or simpler graphs are.

Original languageEnglish (US)
Pages (from-to)102-108
Number of pages7
JournalJournal of Combinatorial Theory, Series B
Volume10
Issue number2
DOIs
StatePublished - 1971

Fingerprint

Clique Graphs
Necessary
Graph in graph theory
Simple Graph
Sufficient
Sufficient Conditions
Theorem

ASJC Scopus subject areas

  • Computational Theory and Mathematics
  • Discrete Mathematics and Combinatorics
  • Theoretical Computer Science

Cite this

A characterization of clique graphs. / Roberts, Fred S.; Spencer, Joel H.

In: Journal of Combinatorial Theory, Series B, Vol. 10, No. 2, 1971, p. 102-108.

Research output: Contribution to journalArticle

@article{8f89fce61eba46e4af4543430c2be766,
title = "A characterization of clique graphs",
abstract = "In a recent paper [3], Hamelink obtains an interesting sufficient condition for a graph to be a clique graph. In this paper, we give related conditions which are necessary as well as sufficient. As an application of our result we show that Hamelink's condition is also necessary in certain special cases and that here it can be greatly simplified. As another application, we derive certain theorems useful in practice in reducing the question of whether a given graph is a clique graph to whether certain smaller or simpler graphs are.",
author = "Roberts, {Fred S.} and Spencer, {Joel H.}",
year = "1971",
doi = "10.1016/0095-8956(71)90070-0",
language = "English (US)",
volume = "10",
pages = "102--108",
journal = "Journal of Combinatorial Theory. Series B",
issn = "0095-8956",
publisher = "Academic Press Inc.",
number = "2",

}

TY - JOUR

T1 - A characterization of clique graphs

AU - Roberts, Fred S.

AU - Spencer, Joel H.

PY - 1971

Y1 - 1971

N2 - In a recent paper [3], Hamelink obtains an interesting sufficient condition for a graph to be a clique graph. In this paper, we give related conditions which are necessary as well as sufficient. As an application of our result we show that Hamelink's condition is also necessary in certain special cases and that here it can be greatly simplified. As another application, we derive certain theorems useful in practice in reducing the question of whether a given graph is a clique graph to whether certain smaller or simpler graphs are.

AB - In a recent paper [3], Hamelink obtains an interesting sufficient condition for a graph to be a clique graph. In this paper, we give related conditions which are necessary as well as sufficient. As an application of our result we show that Hamelink's condition is also necessary in certain special cases and that here it can be greatly simplified. As another application, we derive certain theorems useful in practice in reducing the question of whether a given graph is a clique graph to whether certain smaller or simpler graphs are.

UR - http://www.scopus.com/inward/record.url?scp=0038072470&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0038072470&partnerID=8YFLogxK

U2 - 10.1016/0095-8956(71)90070-0

DO - 10.1016/0095-8956(71)90070-0

M3 - Article

AN - SCOPUS:0038072470

VL - 10

SP - 102

EP - 108

JO - Journal of Combinatorial Theory. Series B

JF - Journal of Combinatorial Theory. Series B

SN - 0095-8956

IS - 2

ER -